Transient panhypogammaglobulinaemia and B-lymphocyte deficiency in a patient with neuropsychiatric systemic lupus erythematosus after immunosuppressive therapy

J. Song, YongBeom Park, C. H. Suh, S. K. Lee

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Panhypogammaglobulinaemia is a rare complication of systemic lupus erythematosus (SLE), but its cause and mechanism are unclear. We observed transient panhypogammaglobulinaemia in a patient with neuropsychiatric SLE after treatment with prednisolone and cyclophosphamide. After the patient developed recurrent infections, laboratory findings disclosed panhypogammaglobulinaemia with B-lymphocyte deficiency. The serum immunoglobulin level returned to the normal range after the prednisolone was tapered off. Because lupus patients are susceptible to infections associated with disease exacerbation or immunosuppressive treatment, recurrent infections might be expected during the disease course without need for further evaluation of the immunodeficiency. However, this reversible, probably drug-induced case of hypogammaglobulinaemia high-lights the need for immunoglobulin measurements when immunodeficiency is suspected in lupus patients.

Original languageEnglish
Pages (from-to)62-66
Number of pages5
JournalClinical Rheumatology
Volume22
Issue number1
DOIs
Publication statusPublished - 2003 Feb 1

Fingerprint

Central Nervous System Lupus Vasculitis
Immunosuppressive Agents
B-Lymphocytes
Prednisolone
Immunoglobulins
Laboratory Infection
Agammaglobulinemia
Therapeutics
Infection
Systemic Lupus Erythematosus
Cyclophosphamide
Disease Progression
Reference Values
Light
Serum
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Rheumatology

Cite this

@article{15bb067afe0843c38e6cd5a9f634321f,
title = "Transient panhypogammaglobulinaemia and B-lymphocyte deficiency in a patient with neuropsychiatric systemic lupus erythematosus after immunosuppressive therapy",
abstract = "Panhypogammaglobulinaemia is a rare complication of systemic lupus erythematosus (SLE), but its cause and mechanism are unclear. We observed transient panhypogammaglobulinaemia in a patient with neuropsychiatric SLE after treatment with prednisolone and cyclophosphamide. After the patient developed recurrent infections, laboratory findings disclosed panhypogammaglobulinaemia with B-lymphocyte deficiency. The serum immunoglobulin level returned to the normal range after the prednisolone was tapered off. Because lupus patients are susceptible to infections associated with disease exacerbation or immunosuppressive treatment, recurrent infections might be expected during the disease course without need for further evaluation of the immunodeficiency. However, this reversible, probably drug-induced case of hypogammaglobulinaemia high-lights the need for immunoglobulin measurements when immunodeficiency is suspected in lupus patients.",
author = "J. Song and YongBeom Park and Suh, {C. H.} and Lee, {S. K.}",
year = "2003",
month = "2",
day = "1",
doi = "10.1007/s10067-002-0655-4",
language = "English",
volume = "22",
pages = "62--66",
journal = "Clinical Rheumatology",
issn = "0770-3198",
publisher = "Springer London",
number = "1",

}

TY - JOUR

T1 - Transient panhypogammaglobulinaemia and B-lymphocyte deficiency in a patient with neuropsychiatric systemic lupus erythematosus after immunosuppressive therapy

AU - Song, J.

AU - Park, YongBeom

AU - Suh, C. H.

AU - Lee, S. K.

PY - 2003/2/1

Y1 - 2003/2/1

N2 - Panhypogammaglobulinaemia is a rare complication of systemic lupus erythematosus (SLE), but its cause and mechanism are unclear. We observed transient panhypogammaglobulinaemia in a patient with neuropsychiatric SLE after treatment with prednisolone and cyclophosphamide. After the patient developed recurrent infections, laboratory findings disclosed panhypogammaglobulinaemia with B-lymphocyte deficiency. The serum immunoglobulin level returned to the normal range after the prednisolone was tapered off. Because lupus patients are susceptible to infections associated with disease exacerbation or immunosuppressive treatment, recurrent infections might be expected during the disease course without need for further evaluation of the immunodeficiency. However, this reversible, probably drug-induced case of hypogammaglobulinaemia high-lights the need for immunoglobulin measurements when immunodeficiency is suspected in lupus patients.

AB - Panhypogammaglobulinaemia is a rare complication of systemic lupus erythematosus (SLE), but its cause and mechanism are unclear. We observed transient panhypogammaglobulinaemia in a patient with neuropsychiatric SLE after treatment with prednisolone and cyclophosphamide. After the patient developed recurrent infections, laboratory findings disclosed panhypogammaglobulinaemia with B-lymphocyte deficiency. The serum immunoglobulin level returned to the normal range after the prednisolone was tapered off. Because lupus patients are susceptible to infections associated with disease exacerbation or immunosuppressive treatment, recurrent infections might be expected during the disease course without need for further evaluation of the immunodeficiency. However, this reversible, probably drug-induced case of hypogammaglobulinaemia high-lights the need for immunoglobulin measurements when immunodeficiency is suspected in lupus patients.

UR - http://www.scopus.com/inward/record.url?scp=0038543279&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038543279&partnerID=8YFLogxK

U2 - 10.1007/s10067-002-0655-4

DO - 10.1007/s10067-002-0655-4

M3 - Article

C2 - 12605322

AN - SCOPUS:0038543279

VL - 22

SP - 62

EP - 66

JO - Clinical Rheumatology

JF - Clinical Rheumatology

SN - 0770-3198

IS - 1

ER -